MAUDE Adverse Event Report: ARTHREX, INC. FLEXIBLE REAMER, 10MM LOW PROFILE; BIT, DRILL

ARTHREX, INC. FLEXIBLE REAMER, 10MM LOW PROFILE; BIT, DRILL
Model Number FLEXIBLE REAMER, 10MM LOW PROFILE
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 03/07/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The devices wee reported to have been discarded.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported during an acl reconstruction the tip of the ar-1400f-100 flexible reamer broke when the doctor started drilling.When the reamer was pulled out it was noticed the tip was missing.The doctor felt all was retrieved.The rep noted that the location the doctor was drilling was very hard bone.It was replaced with an ar-1410lpf low profile flexible reamer and the same event occurred.Once again the doctor retrieved the broken fragments.The reamer was replaced a third time with another ar-1410lpf and the tip of the third broke as well.Again the doctor removed the fragments.At this point the drilling was completed.Then the rest of the case was completed without further issues.A few weeks later during a follow up exam and x-ray it was discovered there is still a fragment left in the tissue.A second scope procedure was performed to remove the fragment.

Brand Name
FLEXIBLE REAMER, 10MM LOW PROFILE
Common Device Name
BIT, DRILL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key8587992
Report Number1220246-2019-01080
Device Sequence Number16560656
Product Code HTW
UDI-Device Identifier00888867207523
UDI-Public00888867207523
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2021
Device Model NumberFLEXIBLE REAMER, 10MM LOW PROFILE
Device Catalogue NumberAR-1410LPF
Device Lot Number10041788
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/18/2019
Initial Report FDA Received Date05/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1